I have been taking synthroid for 4 months and cytomel for 2 months. i forgot to take my cytomel yesterday and I didn't even notice. does that mean I have an adrenal problems??? my cortisol level is low but everything else was ok. the stimulation test ACTH?? I responded, so it probably isn't my adrenals. what are the chances that someone has a pituatary tumor?? I noticed when I first started taking the synthoid it helped somewhat but the test results show a low FT3 still. no change what so ever on cytomel except my newest results were 440 and my FT4 went down to 0.8 which is at the lowest of the range. just on synthroid the ft4 was 1.8. could I have another problem or can female hormones be changing my levels and not making me feel good anymore? I am 41.
What were the actual results of the lab tests before med, while only on synthroid, then with the cytomel added? Please post, those results, along with the lab's reference range, which will be on the lab report beside the sample result.
I don't know which result was 440 OR what the reference range is; therefore I can't comment fully. Also, what the about FT4? I see 0.8 - what is the reference range from your lab report?
Do I understand correctly that you take BOTH synthroid and cytomel? What dosages of each?
Just because you didn't notice a difference from not taking the cytomel for one day, doesn't mean you don't need it, nor does that mean you definitely have adrenal issues; although it certainly doesn't rule out adrenal issues either - cytomel has nothing to do with adrenal issues. Pituitary tumors are not impossible, but without a clearer picture of your labs, I wouldn't even attempt to speculate.
I can't help wonder if you simply need your meds adjusted, but again, without a clearer picture of your labs, I can't say.
synthroid 1/2 of 75mcg so about 37.5 and cytomel 25mcg
TSH 0.22 Low
FT4 0.80 Low
FT3 490 (not 440)
I really can't tell the different w/ taking the cytomel or not. I just hear people say all the time that it is great and makes all the difference. I did noticed alittle difference w/ the synthroid though.
it just seems I am going back to feeling really tired and out of it again! I am scared it will go back to not being able to get out of bed or socialize. It is just becoming an effort again to do anything. i haven't lost or gained any weight. i still wt about 175 since i started anything, so I don't think hyper would be the case. i certainly do not feel shaking or my heart palpatating. just so tired.
What other symptoms do you have besides being tired? Can you explain "out of it"?
Some people don't realize that symptoms of hyper and hypo CAN mimic each other. Being hyper can cause the same type of fatigue that being hypO can cause - I've been both and my fatigue never really changed.........until recently.
25 mcg of cytomel is quite a bit, especially if you are taking it all at once. Cytomel is best split throughout the day ----- 1/2 in the am and 1/2 in the pm or 1/3 am, 1/3 mid day, 1/3 evening -- whichever works for your schedule to allow you to get through the day and still be able to get to sleep at night.
I stand by what I said before --- I think you need to decrease the cytomel, wait a couple of weeks, then increase the synthroid.......
why do I have to wait a couple of weeks to increase the synthroid? just wondering. i have cut down on the cytomel to 1/2 in am and 1/4 in the afternoon. but this morning I did take 3/4 of the synthroid. i feel unable to complete any task. it is such a chore. can not concentrate. forget what I was doing. just like before the meds. the meds seemed to help for a few weeks and then nothing. so i will try this different dose to see if that help. thanks for your help.
What do you mean "but this morning I did take 3/4 of the synthroid". Why aren't you taking your full dose?
The reason I suggested that you wait a couple of weeks to increase your synthroid is because changing more than one thing at a time is usually not a good thing. Even though cytomel is fast acting, it may still take some time for your FT3 to come down a bit.
Have you talked to your doctor about this? All med changes should be discussed with your doctor and after a med change, you should always allow your levels to stabilize (confirmed by blood tests) before making another change or you'll never be able to figure out what's going on.
he said the ft3 is ok, and the others were not to low. keep taking the 37.5 synthroid and the 25mg of cytomel. even though I told him how I have been feeling. He said to wait 6 months and maybe try NDT if we can find some.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.